Just wanted to share what direction my treatment is going.
I went to see my neurologist on Friday and he agreed with me that my daily injections of capoxone (stopped now) were the cause of my breathing problems and site reactions. Seems I have most probably become hyper-sensitive to the drug.
So we discussed what direction and course of treament we should be looking into.
We are looking into a drug called
Tysabri (natalizumab)Tysabri (also known as natalizumab) is a drug used to treat highly active forms of relapsing-remitting MS. It is proven to be effective at reducing relapses by approximately 65 per cent in people with the condition .
I will have a MRI scan in the next few weeks to see if I need it.
Here is a little bit of imformation about it.
Who is it for?
People with relapsing remitting MS. It is available on the NHS for people who have had two
or more disabling relapses in a year and have signs of new MS inflammation on a recent MRI
How is it administered?
Intravenously by infusion into the vein once a month
How does it work?
Natalizumab is an antibody that works by attaching itself to cells of the immune system and
preventing them from getting into the brain and spinal cord, where they normally cause
damage in MS.
The most common side-effects experienced after taking natalizumab are, joint pain, fever,
tiredness, a runny or blocked nose, sore throat, feeling nauseous, headache and dizziness.
In addition, skin reactions to the infusion are experienced.
One serious and often fatal side effect is a condition called progressive multifocal
leukoencephalopathy (PML). This is caused by a viral infection in the brain. The risk of
developing this is about one in 1000 for people who have received natalizumab for more than
12 months. The risk of PML with natalizumab use increases after 2 years of therapy. Patients
with MS should be informed about the risks of natalizumab, including PML, both before
treatment and again after 2 years. People taking natalizumab are monitored regularly to
identify PML and other potentially serious side effects as early as possible.
As of 10th March 2010 there have been 41 reported cases of PML of which 9 resulted in
death. However, the risks of developing PML remain at 1 in 1000.
I would value prayers at this time . As it would be a huge decision.